Alert archive / Kansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 155, NWS Dodge City, KS

September 15, 2022Ellis County, Rush County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 15, 2022, 4:54 PM CDT for Ellis County, Rush County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2022, 4:54 PM CDT (21:54 UTC)
Expired
Sep 15, 2022, 5:45 PM CDT
In force
51 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ellis County, KS, Rush County, KS

The radar

The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WUUS53 KDDC 152154
SVRDDC
KSC051-165-152245-
/O.NEW.KDDC.SV.W.0155.220915T2154Z-220915T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
454 PM CDT Thu Sep 15 2022

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Rush County in central Kansas...
  Southern Ellis County in central Kansas...

* Until 545 PM CDT.

* At 453 PM CDT, a severe thunderstorm was located near Schoenchen,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hays, Schoenchen, Liebenthal, Yocemento, Pfeifer, Toulon, Munjor,
  Antonino and Loretta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3877 9904 3875 9904 3852 9937 3867 9959
      3869 9959 3870 9960 3900 9941
TIME...MOT...LOC 2153Z 216DEG 16KT 3869 9945 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TURNER
3 follow-up statements
000 
WWUS53 KDDC 152209
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
509 PM CDT Thu Sep 15 2022

KSC051-165-152245-
/O.CON.KDDC.SV.W.0155.000000T0000Z-220915T2245Z/
Rush KS-Ellis KS-
509 PM CDT Thu Sep 15 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN RUSH AND SOUTHERN ELLIS COUNTIES...

At 509 PM CDT, a severe thunderstorm was located near Schoenchen,
moving northeast at 20 mph.

HAZARD...60 mph wind gusts and nickel size hail. Large accumulations 
         of small hail are likely. 

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Hays, Schoenchen, Liebenthal, Yocemento, Pfeifer, Toulon, Munjor,
Antonino and Loretta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3877 9904 3875 9904 3852 9937 3867 9959
      3869 9959 3870 9960 3900 9941
TIME...MOT...LOC 2209Z 216DEG 10KT 3871 9943 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TURNER
408 
WWUS53 KDDC 152226
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
526 PM CDT Thu Sep 15 2022

KSC051-165-152245-
/O.CON.KDDC.SV.W.0155.000000T0000Z-220915T2245Z/
Rush KS-Ellis KS-
526 PM CDT Thu Sep 15 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL RUSH AND SOUTHERN ELLIS COUNTIES...

At 525 PM CDT, a severe thunderstorm was located near Munjor, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Hays, Schoenchen, Toulon, Yocemento, Munjor and Antonino. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3877 9904 3875 9904 3867 9929 3870 9947
      3875 9952 3882 9950 3900 9941
TIME...MOT...LOC 2225Z 214DEG 25KT 3883 9933 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TURNER
811 
WWUS53 KDDC 152239
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
539 PM CDT Thu Sep 15 2022

KSC051-165-152249-
/O.EXP.KDDC.SV.W.0155.000000T0000Z-220915T2245Z/
Rush KS-Ellis KS-
539 PM CDT Thu Sep 15 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RUSH AND
SOUTHERN ELLIS COUNTIES WILL EXPIRE AT 545 PM CDT...
    
The severe thunderstorm which prompted the warning has weakened 
below severe limits. Strong winds to 50 mph and small hail remain 
likely. Therefore, the warning will be allowed to expire.

LAT...LON 3877 9904 3875 9904 3867 9929 3870 9947
      3875 9952 3882 9950 3900 9941
TIME...MOT...LOC 2239Z 216DEG 16KT 3888 9929 

$$

TURNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 1:50 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Sep 15, 1:50 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
150 PM CDT Thu Sep 15 2022

...Updated Long Term...

.SHORT TERM...(This afternoon through Friday night)
Issued at 1130 AM CDT Thu Sep 15 2022

Approaching shortwave trough was centered near Clayton, New Mexico
at midday. Strong south winds were in progress, gusting 30-40 mph,
assisting in transporting a modest increase in moisture/instablity
northward, per altocumulus and surface dewpoints near 60. Several
CAMs and notably the 12z NAM are quite robust with convective
development around 4 pm, as the shortwave's forcing for ascent
interacts with surface convergence along the lee trough/pseudo
dryline. Timing of shortwave forcing is well focused and appears
near ideal to link up with maximum heating, which should allow for
scattered to perhaps numerous thunderstorms to develop across the
CWA around 4 pm. Per coordination with SPC, the plan is to keep
5% marginal wind probability (as opposed to increasing to 15% slight
risk category) for the 1630z outlook. With only modest
instability (CAPE to near 1500 J/kg), weak midlevel
winds/unimpressive shear, feel severe caliber gusts (58+ mph) are
low probability. That said, inverted V profiles, a well mixed
boundary layer, and strong ambient synoptic winds, many cells will
produce outflow winds of 40-50 mph. Will need to monitor for
upscale multicellular growth and cool pool generation which would
increase the wind threat. Can't rule out a marginally severe hail
event or two, but the tornado risk is near zero. Increased pops to
50% this afternoon and this evening, but will increase to the
likely category if radar trends support it. Outside of convection,
strong south winds will continue to gust 30-40 mph into the
evening hours.

Convection is expected to propogate eastward across at least
portions of the CWA through late tonight, with forcing likely to
keep some activity going even after sunset. Parent shortwave is
expected to be exiting into eastern Kansas, with strong subsidence
behind it clearing the sky rapidly by sunrise Friday. Lows
tonight upper 50s northwest to mid 60s southeast.

The much simpler, sunny/hot/dry forecast resumes Friday as forcing
is lost and the atmosphere warms. 12z GFS shows about 5C of
warming at 850 mb, supporting the return of lower to mid 90s.
12z MOS guidance appears too cool, and was discounted. Near full
sunshine is expected Friday afternoon, with a marked reduction in
south winds, down to 10-20 mph.

Models including 12z NAM remain consistent forecasting some flavor
of MCS across Nebraska Friday night/early Saturday. A strong low
level jet is expected to feed this convection, with SWly 850 mb
winds increasing to 50-60 mph over SW KS. Kept some minimal pops
near I-70 early Saturday morning in case some of this activity
clips the CWA, but clearly most of SW KS will remain dry. The
strong boundary layer mixing will deter radiational cooling
strongly, forcing temperatures to stay well into the 60s Saturday
morning.

.LONG TERM...(Saturday through Thursday)
Issued at 150 PM CDT Thu Sep 15 2022

Key Messages:
-The forecast through at least next Wednesday is dry. Drought
 conditions will continue to worsen and expand.
-Significant late season heatwave is expected Sunday through
 Tuesday with near record temperatures.

The latest U.S. Drought Monitor update released today shows
degradation of the D1-D4 drought categories across SW KS, with
exceptional drought (D4) across an even larger portion of the SW KS
CWA. There are no signs of any meaningful rainfall opportunities
through this forecast (through at least 21 Sept), and the drought is
expected to continue to fester.

The heat will begin to rebuild Saturday, with models showing
another 4-6C of warming at 850 mb, supporting mid 90s in the
afternoon. Opted to go a few degrees above MOS for Saturday as
suggested by NBM.

Beginning Sunday, another strong upper high is expected to take
root over the central and southern plains. 12z ECMWF depicts this
next "heat dome" to remain stationary and slowly intensify through
Tuesday. As such, still expecting a 3-day stretch of unseasonably
warm mornings and hot afternoons Sunday through Tuesday, with both
record maxes and record high minimums likely. Sunrise temperatures
near 70 from the NBM were accepted, but continued to load at least
the 75% percentile of the NBM's max T grids. This continues the
forecast of afternoon temperatures in the 100-103 range all three
days Sunday through Tuesday. Given the desiccated soils, breezy
SWly downslope winds, and subsidence from the upper high, this
forecast may easily not be hot enough. Indeed, the 95% percentile
bin of the NBM shows 105-106 sprinkled across the CWA each of
these days. Residents are encouraged to prepare for this 3 day
late season heatwave, with cumulative heat stress impacts on
livestock/vegetation and pets/workers outdoors.

12z ECMWF and ensembles show continuity, forecasting the next
strong cold front to arrive around Wednesday evening. Temperatures
may really soar ahead of this boundary Wednesday, but confident we
will see a significant break from the heat next Thursday. Models
are very resistant to developing rainfall with this frontal
passage. Instead, 12z ECMWF shows a subtropical moisture plume
centered near the Four Corners, west of Kansas, next Thursday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1011 AM CDT Thu Sep 15 2022

Outside of any convective impacts to aviation, VFR is expected to
continue to prevail through this TAF cycle, with varying amounts
of midlevel cloud cover. Strong south winds will again impacts all
airports through 00z Fri, gusting 30-35 kts. High confidence of
scattered convection developing from near LBL to near GCK to near
HYS around 21z Thu, then propogating slowly eastward through
06z Fri. Confidence is high enough to include convective TEMPO
groups at all airports. Primary risk from thunderstorms will be
outflow winds to 45-50 kts, and brief heavy rainfall. A rapid
return to VFR/SKC is expected around 12z Fri, as the parent
shortwave exits eastward into eastern Kansas.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  90  62  94  68 /  50  50   0  10
GCK  90  59  91  65 /  50  30   0  10
EHA  90  60  93  63 /  20  10   0  10
LBL  90  62  94  65 /  50  40   0  10
HYS  90  61  89  66 /  50  50   0  20
P28  90  66  94  69 /  30  30  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Turner
LONG TERM...Turner
AVIATION...Turner
Hazardous weather outlook, Sep 15, 1:34 AM CDT, 15 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
134 AM CDT Thu Sep 15 2022

KSZ030-031-043>046-061>066-074>081-084>090-160645-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
134 AM CDT Thu Sep 15 2022 /1234 AM MDT Thu Sep 15 2022/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Likely storm development near the Hwy 83 corridor by mid to late
afternoon Thursday and progressing east to northeast through the
evening hours before diminishing towards sunset. Marginally severe
storms with damaging winds over 50 mph and frequent lightning the
main threats. Wind shear looks to be on the weaker side less than
20-25 kts and upper level support looks to be minimal as well.
Elevated storms expect with DCAPE values up to 1000 J/kg expect
along with modest lapse rates to help aid in any strong winds
during this isolated event. Widespread coverage is not expected at
this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Warming trend over the weekend and into early next week with mid
to upper 90s to breaking the 100 degree mark for Monday and
Tuesday. Back to more seasonal temperatures mid to end of next
week to the 70s and low 80s with 40s overnight behind a Wednesday
cold front that will switch winds to the north to northeast and
increasing precipitation chances as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 15, 4:30 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Dodge City KS
430 PM CDT Thu Sep 15 2022

KSZ078-152215-
Ford KS-
430 PM CDT Thu Sep 15 2022

...A strong thunderstorm will impact portions of northwestern Ford
County through 515 PM CDT...

At 429 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Dodge City, moving north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Ft. Dodge around 440 PM CDT.

Other locations in the path of this storm include Dodge City and
Wright.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3770 10008 3791 10003 3791 10001 3784 9974
      3765 9988
TIME...MOT...LOC 2129Z 196DEG 4KT 3773 9996

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

TURNER
Special weather statement, Sep 15, 4:37 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Dodge City KS
437 PM CDT Thu Sep 15 2022

KSZ078-080-088-089-152215-
Clark KS-Kiowa KS-Comanche KS-Ford KS-
437 PM CDT Thu Sep 15 2022

...A strong thunderstorm will impact portions of southeastern Ford,
southwestern Kiowa, northwestern Comanche and northeastern Clark
Counties through 515 PM CDT...

At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clark State Lake, moving northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Clark State Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3718 9977 3730 9995 3760 9981 3742 9940
TIME...MOT...LOC 2137Z 221DEG 9KT 3730 9980

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

TURNER
Special weather statement, Sep 15, 4:39 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
439 PM CDT Thu Sep 15 2022

KSZ031-152215-
Ellis KS-
439 PM CDT Thu Sep 15 2022

...A strong thunderstorm will impact portions of northeastern Ellis
County through 515 PM CDT...

At 439 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Catherine, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Emmeram around 450 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3890 9904 3882 9917 3895 9934 3913 9922
      3913 9904
TIME...MOT...LOC 2139Z 225DEG 15KT 3894 9919

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

TURNER
Special weather statement, Sep 15, 4:44 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
444 PM CDT Thu Sep 15 2022

KSZ031-045-046-152230-
Rush KS-Ellis KS-Ness KS-
444 PM CDT Thu Sep 15 2022

...A strong thunderstorm will impact portions of northeastern Ness,
northwestern Rush and southwestern Ellis Counties through 530 PM
CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
McCracken, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Liebenthal, Schoenchen, Antonino, Hays, Munjor and Toulon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3872 9910 3850 9949 3864 9966 3870 9961
      3870 9960 3871 9960 3894 9937
TIME...MOT...LOC 2143Z 227DEG 18KT 3863 9952

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

TURNER
Special weather statement, Sep 15, 4:45 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
445 PM CDT Thu Sep 15 2022

KSZ074-075-084>086-152230-
Seward KS-Stanton KS-Stevens KS-Grant KS-Morton KS-
445 PM CDT Thu Sep 15 2022

...A strong thunderstorm will impact portions of west central Seward,
eastern Morton, southern Grant, Stevens and southeastern Stanton
Counties through 530 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Feterita, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail. Areas of
         blowing dust will reduce visibility.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Moscow and Cave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3702 10162 3730 10179 3763 10122 3740 10109
      3739 10109 3739 10108 3722 10098
TIME...MOT...LOC 2145Z 242DEG 24KT 3730 10155

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

TURNER
Special weather statement, Sep 15, 4:50 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Dodge City KS
450 PM CDT Thu Sep 15 2022

KSZ064-078-152215-
Hodgeman KS-Ford KS-
450 PM CDT Thu Sep 15 2022

...A strong thunderstorm will impact portions of north central Ford
and southeastern Hodgeman Counties through 515 PM CDT...

At 449 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Wright, moving north at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated. This storm has a history of producing one
         half inch hail at Dodge City, along wind wind gusts near 50
         mph.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Jetmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3779 9985 3786 10006 3817 9999 3804 9961
TIME...MOT...LOC 2149Z 201DEG 16KT 3790 9993

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

TURNER

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 3:10 PM CDTSpecial Weather StatementDDCMorton50 min
Sep 15, 3:57 PM CDTSpecial Weather StatementDDCClark33 min
Sep 15, 4:05 PM CDTSpecial Weather StatementDDCMorton40 min
Sep 15, 4:11 PM CDTSpecial Weather StatementDDCLane34 min
Sep 15, 4:30 PM CDTSpecial Weather StatementDDCFord45 min
Sep 15, 4:37 PM CDTSpecial Weather StatementDDCClark38 min
Sep 15, 4:39 PM CDTSpecial Weather StatementDDCEllis36 min
Sep 15, 4:44 PM CDTSpecial Weather StatementDDCEllis46 min
Sep 15, 4:45 PM CDTSpecial Weather StatementDDCGrant, Stevens45 min
Sep 15, 4:50 PM CDTSpecial Weather StatementDDCHodgeman25 min
Sep 15, 5:03 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Kiowa26 min
Sep 15, 5:15 PM CDTSpecial Weather StatementDDCHodgeman45 min
Sep 15, 5:28 PM CDTSpecial Weather StatementDDCHaskell47 min
Sep 15, 5:31 PM CDTSpecial Weather StatementDDCKiowa29 min
Sep 15, 5:36 PM CDTSevere Thunderstorm WarningDDCHaskell, Seward39 min
Sep 15, 5:42 PM CDTSpecial Weather StatementDDCEllis33 min
Sep 15, 5:57 PM CDTSpecial Weather StatementDDCKiowa33 min
Sep 15, 6:14 PM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward46 min
Sep 15, 6:19 PM CDTSpecial Weather StatementDDCSeward41 min
Sep 15, 6:22 PM CDTSevere Thunderstorm WarningDDCMeade, Seward38 min
Sep 15, 6:24 PM CDTSpecial Weather StatementDDCEllis36 min
Sep 15, 6:38 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCGray, Meade52 min
Sep 15, 6:42 PM CDTSpecial Weather StatementDDCGray48 min
Sep 15, 6:50 PM CDTSevere Thunderstorm WarningDDCGray, Meade, Seward21 min
Sep 15, 6:53 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCMeade, Seward52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.